Alert archive / Kansas / Special Weather Statements in 2011

Special Weather Statement, NWS Springfield, MO

June 1, 2011Bourbon County, Kansas

NWS Springfield, MO issued this special weather statement at Jun 1, 2011, 2:49 PM CDT for Bourbon County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 2:49 PM CDT (19:49 UTC)
Expired
Jun 1, 2011, 3:15 PM CDT
In force
26 min
Issued by
NWS Springfield, MO

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2267 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS83 KSGF 011949
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT WED JUN 1 2011

KSZ073-MOZ066-012015-
BOURBON KS-VERNON MO-
249 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BOURBON AND
NORTHWESTERN VERNON COUNTIES UNTIL 315 PM CDT...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF STOTESBURY...OR 12 MILES
NORTH OF FORT SCOTT...MOVING NORTH AT 5 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE FULTON...HAMMOND...RICHARDS AND
STOTESBURY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3804 9475 3805 9464 3804 9463 3806 9462
      3806 9448 3790 9455 3794 9477
TIME...MOT...LOC 1949Z 194DEG 4KT 3801 9463

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 1, 12:54 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 1, 12:54 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT WED JUN 1 2011

...UPDATE TO AVIATION...

.DISCUSSION...

MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH CONVECTION POTENTIAL
TODAY...THEN ATTENTION TURNS TO HOT AND HUMID CONDITIONS THE REST
OF THE WEEK INTO THE WEEKEND.

CURRENTLY...A WEAK COLD FRONT HAS PUSHED TO JUST SOUTH OF THE
INTERSTATE 44 CORRIDOR EARLY THIS MORNING. SOME PATCHY LIGHT
GROUND FOG WILL BE POSSIBLE BEHIND THE FRONT EARLY THIS
MORNING...BUT SHOULD BE SHORT LIVED.

CLOUD COVER IS ALSO SPREADING NORTH ACROSS CENTRAL OKLAHOMA EARLY
THIS MORNING FROM CONVECTION THAT DEVELOPED OVER NORTHEASTERN
TEXAS TUESDAY EVENING. THIS CONVECTION IS WEAKENING. A WEAK UPPER
LEVEL DISTURBANCE IS ASSOCIATED WITH THIS ACTIVITY AND SHOULD
CONTINUE TO TRACK TO THE NORTHEAST INTO THE REGION LATER TODAY.
THE WEAK FRONT OVER THE AREA WILL ALSO LIFT BACK TO THE NORTH
TODAY AS A WARM FRONT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
GENERALLY NORTH OF THE INTERSTATE 44 CORRIDOR THIS MORNING INTO
THIS AFTERNOON AS THESE FEATURES MOVE THROUGH THE AREA.
INSTABILITY WILL INCREASE WITH THE HEATING OF THE DAY...WHICH MAY
ALLOW SOME STRONG STORMS CAPABLE OF SMALL HAIL AND GUSTY WINDS.

AN UPPER LEVEL RIDGE WILL BUILD OVER THE CENTRAL US BY THURSDAY
WITH HOT AND MUGGY CONDITIONS ACROSS THE AREA. THIS WILL PUSH THE
STORM TRACK WELL NORTH OF THE AREA WITH MAINLY DRY CONDITIONS
EXPECTED ACROSS THE AREA. HEAT INDEX VALUES SHOULD GENERALLY WARM
INTO THE MID TO UPPER 90S EACH AFTERNOON. LATE THIS WEEKEND INTO
NEXT WEEK...INCREASED MID LEVEL MOISTURE WILL START TO SPREAD
NORTH. IF ENOUGH MOISTURE CAN SPREAD INTO THE AREA SOME AFTERNOON
PULSE THUNDERSTORMS MAY BE POSSIBLE SUNDAY INTO EARLY NEXT WEEK.
AT THIS TIME THE BETTER POTENTIAL APPEARS TO REMAIN SOUTH OF THE
AREA.

WISE

&&

.AVIATION...

VISIBLE SATELLITE CONTINUES TO SHOW A STUBBORN MARGINAL MVFR TO
VFR STRATUS DECK ACROSS FAR SOUTHWEST MISSOURI. THIS DECK WILL
CONTINUE TO HANG AROUND THROUGH THE EARLY EVENING AS A SHORT WAVE
TROUGH MOVES ACROSS THE CENTRAL PLAINS. CURRENT RADAR IMAGERY
SHOWS ISOLATED SHOWERS AND THUNDERSTORMS TRYING TO DEVELOP ACROSS
PORTIONS OF THE MISSOURI OZARKS. AS COVERAGE OF THESE STORMS IS
EXPECTED TO BE SPARSE...HAVE ONLY MADE A MENTION OF CB AT ALL
THREE SITES THROUGH THE AFTERNOON. SKIES WILL CONTINUE TO CLEAR
THROUGH THE OVERNIGHT AND WINDS WILL CONTINUE TO DECREASE.
THEREFORE...COULD SEE SOME 5SM OR 4SM BR AT KSGF AND KBBG AS
OCCURRED LAST NIGHT.

KURTZ

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 1, 12:36 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT WED JUN 1 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1236 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED HAIL RISK.
  LIMITED FLASH FLOODING RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  HEAT INDEX VALUES ARE EXPECTED TO WARM INTO THE MIDDLE 90S
  ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI THIS AFTERNOON.

  A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO
  EARLY THIS EVENING. THE MAIN THREATS WITH THESE STORMS WILL
  BE DAMAGING MICROBURST WINDS TO 60 MPH...SMALL HAIL...AND
  FREQUENT LIGHTNING STRIKES. DUE TO THE EXPECTED SLOW MOVEMENT
  OF STORMS...THERE IS ALSO A LIMITED RISK FOR LOCALIZED FLASH
  FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL BE POSSIBLE
  EACH AFTERNOON FROM LATE THIS WEEK INTO EARLY NEXT WEEK.

  THERE IS THEN A SLIGHT CHANCE FOR THUNDERSTORMS AROUND THE
  MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Jun 1, 2:19 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT WED JUN 1 2011

KSZ073-011945-
BOURBON KS-
219 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BOURBON COUNTY UNTIL
245 PM CDT...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FULTON...OR 11 MILES NORTH OF FORT SCOTT...
MOVING NORTH AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE FULTON AND HAMMOND.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3804 9479 3805 9464 3804 9462 3791 9461
      3791 9462 3793 9481
TIME...MOT...LOC 1919Z 190DEG 8KT 3801 9470

SCHAUMANN
Local storm report, Jun 1, 2:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             FULTON                  38.01N 94.72W
06/01/2011  E1.00 INCH       BOURBON            KS   FIRE DEPT/RESCUE

&&

JSS
Special weather statement, Jun 1, 2:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT WED JUN 1 2011

KSZ073-MOZ066-012015-
BOURBON KS-VERNON MO-
249 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN BOURBON AND
NORTHWESTERN VERNON COUNTIES UNTIL 315 PM CDT...

AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF STOTESBURY...OR 12 MILES
NORTH OF FORT SCOTT...MOVING NORTH AT 5 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE FULTON...HAMMOND...RICHARDS AND
STOTESBURY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3804 9475 3805 9464 3804 9463 3806 9462
      3806 9448 3790 9455 3794 9477
TIME...MOT...LOC 1949Z 194DEG 4KT 3801 9463

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:48 PM CDTSevere Thunderstorm WarningSGFVernon27 min
Jun 1, 4:46 PM CDTFlash Flood WarningSGFVernon5 hr
Jun 1, 6:04 PM CDTSpecial Weather StatementSGFVernon26 min
Jun 1, 6:12 PM CDTSevere Thunderstorm WarningSGFSt. Clair, Vernon47 min
Jun 1, 2:19 PM CDTSpecial Weather StatementSGFBourbon26 min
Jun 1, 5:01 PM CDTSpecial Weather StatementSGFBourbon29 min

Nearby

Special Weather Statements in Kansas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.